Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 10:28 AM EST for Hamilton County, Madison County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 10:28 AM EST (15:28 UTC)
- Expired
- Jun 30, 2005, 11:00 AM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 301529 SVRIND INC057-095-301600- /O.NEW.KIND.SV.W.0122.050630T1528Z-050630T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1028 AM EST THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA CENTRAL MADISON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF ANDERSON * UNTIL 1100 AM EST * AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAPEL...OR ABOUT 13 MILES WEST OF ANDERSON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAPEL AROUND 1035 AM EST EDGEWOOD AROUND 1045 AM EST RIVER FOREST AROUND 1050 AM EST ANDERSON AROUND 1055 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4022 8600 4004 8604 3998 8560 4019 8557 $$ DRT
3 follow-up statements
000 WWUS53 KIND 301540 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1039 AM EST THU JUN 30 2005 INC057-095-301600- /O.CON.KIND.SV.W.0122.000000T0000Z-050630T1600Z/ HAMILTON-MADISON- 1039 AM EST THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM EST FOR NORTHEASTERN HAMILTON AND CENTRAL MADISON COUNTIES... AT 1036 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAPEL... OR ABOUT 8 MILES WEST OF ANDERSON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGEWOOD AROUND 1045 AM EST RIVER FOREST AROUND 1050 AM EST ANDERSON AROUND 1055 AM EST CHESTERFIELD AROUND 1100 AM EST LAT...LON 4021 8590 4004 8593 3998 8560 4019 8557 $$ DRT
000 WWUS53 KIND 301549 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1048 AM EST THU JUN 30 2005 INC057-301558- /O.CAN.KIND.SV.W.0122.000000T0000Z-050630T1600Z/ HAMILTON- 1048 AM EST THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS CANCELLED... LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557 $$ INC095-301600- /O.CON.KIND.SV.W.0122.000000T0000Z-050630T1600Z/ MADISON- 1048 AM EST THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM EST FOR CENTRAL MADISON COUNTY... AT 1042 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAPEL...OR ABOUT 7 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGEWOOD AROUND 1055 AM EST ANDERSON AROUND 1100 AM EST LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557 $$ DRT
000 WWUS53 KIND 301558 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1058 AM EST THU JUN 30 2005 INC095-301608- /O.EXP.KIND.SV.W.0122.000000T0000Z-050630T1600Z/ MADISON- 1058 AM EST THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES AT 1100 AM EST... THE STORM THAT PROMPTED THE WARNING WAS WEAKENING AND NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 AM EST, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 3:20 AM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 AM EST THU JUN 30 2005 .DISCUSSION...STG UPPR SYS CURRENTLY OVR THE NRN PLAINS/MIDWEST XPCTD TO PUSH ENE ACRS THE GRTLKS TONIGHT AND INTO SERN CANADA BY FRI. FAIRLY ZONAL FLOW WL DVLP IN THE WAKE OF THIS SYS. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. TODAY/TONIGHT...SOME LIFT BEING GENERATED ACRS IL EARLY THIS MORN IN MID LVL WAA ADVECTION AS EVIDENCED BY EXPANDING CLD SHIELD. NOT SEEING ANY CONVECTION YET...BUT WOULD NOT SURPRISED IF SOME DVLPD LTR THIS MORN AS THIS ZONE MOVES THRU THE AREA. OTRW...APPEARS CDFNT WL PASS THRU THE CWA TONIGHT...ALTHOUGH MODELS WIND FIELDS SUGGEST PSBL OUTFLOW FM CONVECTION TO THE W MAY MOV INTO THE AREA BY EARLY AFT. AS FAR AS SVR THREAT...WOULD LIKE TO SEE A BIT MORE DEEP SHEAR AND MID LVL JET ORIENTATED MORE NORMAL TO FNT...BUT THINK POTENTIAL INSTABILITY WL MAKE UP FOR THAT WITH LI/S TO -11 PSBL BY THE AFT HRS. NOT SURE IF THE MAIN THREAT WL COME WITH PSBL OUTFLOW THIS AFT...WITH FNT TONIGHT...OR BOTH...BUT MODELS SUGGEST THE BIGGER THREAT WL BE EARLY TONIGHT. WL MENTION SVR IN ZONES THIS AFT AND EVEN. WL GO WITH CHC POPS TODAY AND LIKELY TONIGHT. IN THE LTR PDS...WL PUT IN CHC POPS IN THE SE ZONES FOR FRI MORN TO COVER ANY LINGERING ACTVTY...OTRW DRIER AND MORE STABLE AIR WL BEGIN TO FILTER INTO THE AREA ON FRI AND FRI NIGHT. BASED ON LO LVL THICKNESSES AND UPSTREAM HIGHS YESTERDAY...NGM MOS GUIDANCE FOR TODAY LOOKS OK...BUT IF THERE IS AN OUTFLOW PASSAGE THIS AFT...TEMPS WL BE TOO WARM. MOS HIGHS ON FRI LOOK A LTL TOO WARM...ESPECIALLY OVR THE NRN ZONES. LOWS LOOK PRETTY GOOD FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 30, 5:27 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EST THU JUN 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-011100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 527 AM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY IS EXPECTED TODAY AND TONIGHT ACROSS CENTRAL INDIANA. PRESENT INDICATIONS ARE THAT SOME OF THESE STORMS MAY BE SEVERE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL ARE THE MAIN THREATS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE... PARTICULARLY NORTHEAST OF A LAFAYETTE TO NEW CASTLE LINE. THE MAIN THREAT FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT NOONTIME TODAY THROUGH ABOUT MIDNIGHT TONIGHT. IN ADDITION...HEAT INDICES IN THE 100 TO 105 DEGREE RANGE ARE POSSIBLE FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM ACTIVITY IS POSSIBLE FROM INDEPENDENCE DAY THROUGH WEDNESDAY. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
In the hours before
Local storm report, Jun 30, 8:45 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 7 S NEWPORT 39.78N 87.41W
06/30/2005 VERMILLION IN PUBLIC
PARTIAL ROOF BLOWN OFF POLE BARN
&&
MSHARTRAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:51 PM EST | Severe Thunderstorm Warning | IND | Howard | 41 min |
| Jun 30, 5:36 PM EST | Severe Thunderstorm Warning | IND | Howard | 24 min |
| Jun 30, 5:56 PM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 49 min |
| Jun 30, 6:08 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Jun 30, 6:28 PM EST | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| Jun 30, 6:46 PM EST | Severe Thunderstorm Warning | IND | Henry | 45 min |
| Jun 30, 6:57 PM EST | Severe Thunderstorm Warning | IND | Greene, Owen | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.